It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Heart Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 01-18-2005, 07:58 PM   #1
Junior Member
(male)
 
Join Date: Dec 2004
Posts: 23
sean1885 HB User
Question

I went into Atrial fib on Nov. 8, 2004. Came out of it 12 hrs. later. Ever since then, I've had headaches, dizziness, and occaisional nausea. Tonight, I feel really weird. I feel like I can't fully catch my breath, but I don't feel the flip flops of my heart like I did on the 8th. I wonder, is there such a thing as slight a-fib? My healthcare provider has given me ECG, stress test. Bloodwork if fine, no thyroid problems. I've lost 20 lbs, decreased my caffeine from 6-8 cups every morning to one and am trying to quit smoking. My doctor is beginning to look at me like I'm crazy.

Any advice would be appreciated.

Thank you,
Sean

 
Old 01-21-2005, 02:28 AM   #2
Senior Member
 
Join Date: Nov 2004
Posts: 154
Excelsoir HB User
Re: Question

A-Fib cannot always be felt in the chest wall, although your symptoms suggest that a possible high rate AF which could be felt. A Doctor listening to your heart (apex beat) with a stethoscope could easily, tell as could an EKG of course.You have just got to be there at the right time !!!!!
I"m sorry I cannot help you more with this. You have done the right thing in cutting down the coffee, but Mate you are going to HAVE to get rid of the fags asap. Good Luck.
Regards, Excelsoir

 
Sponsors Lightbulb
   
Old 01-21-2005, 08:49 AM   #3
Member
 
Join Date: Feb 2004
Location: NH
Posts: 71
KarenBeth HB User
Re: Question

I went into AFIB FEB 2004, and I was in it for about 12 hours as well. I converted back in the hospital, and they sent me home the next day on Toprol XL 50mg, in case I should go into AFIB again my heart rate would stay low. Did they put you on any meds when you left the hospital? like Asprin 325mg, or any beta blockers?

I will say this, when I got out of the hospital after having that, I was constantly in fear I would go back into it again. I quit Coffee, I quit any caffiene I would usually have. I stopped eating any kind of spicy / sugar food and it's been good for almost a year now. If I were you, I would cut the caffeine out totally.. once you are over that initial WANT for the coffee, the cravings will go away. Even cutting down doesn't help because you still have caffeine in you, and caffeine DOES trigger palps / AFIB, especially seeing you already had a AFIB attack..

KNOW this though.. don't EVER let any DR make you feel like your crazy.. you have a right to be concerned and if this DR isn't helping you, I would go see another DR / Cardiologist.. you have the right. I was fortunate enough to get a GREAT Cardiologist that is willing to listen and try me on different meds to stop my PVC's.. I would look into seeing another DR or telling the one you are seeing now how you feel.. you are NOT crazy.. AFIB is a scary thing, I know I went through it.. and I don't want to go through that again, so I know how you feel.

I am not sure about your symtoms now.. the only thing I can think of is maybe it's a side effect to the meds IF he put you on meds. You might have what's called "LONE" AFIB which is small incidents of AFIB where you will get it for a couple min and then go right back to normal.. it's all benign though, and as annoying as it can be, it's harmless if you have a healthy heart.. but I heard Beta Blockers do help. I am sure with your having that AFIB attack that the DR put you on asprin therepy?? I am on 325mg a day just in case I should ever have AFIB again. But I would tell the DR your new symtoms and see what he can do for you.. don't let ANYONE tell you that your crazy.. if you feel this way, its better to be safe about it. You HAVE that right.

I hope it all turns out good for you.. just know that you are not alone, I know how it feels and I have been in your shoes.. let us know how it goes.

Last edited by KarenBeth; 01-21-2005 at 08:50 AM.

 
Old 01-24-2005, 08:16 AM   #4
Junior Member
(male)
 
Join Date: Dec 2004
Posts: 23
sean1885 HB User
Re: Question

Thank you so much for replying. I was initially put on atenolol for borderline hypertension, but I went off because it sunk me too low. I take an aspirin everyday (75mg). The doctor pretty much gave me the impression, once I stop smoking, then he'll address my symptoms. One other thing, ever since Nov. 8, my upper back and neck have been extremely tight. I've been taking stress management classes, massage therapy and am talking to a counselor. Is it possible the muscles can also give me the sensations I described initially?

P.S. I do wake up at night, almost every night, and realize I'm on my left side. I always used to sleep on my left side so it's natural. Could this trigger a-fib?

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Question about OBs BelieveYouMe Herpes 20 05-06-2010 06:08 PM
who diagnosed you with VN initially? charlotte67 Inner Ear Disorders 12 11-11-2007 10:17 AM
Question, About Thyroid Medication, And High Blood Pressure Medication, Interacting.. Jenny C. Thyroid Disorders 12 01-08-2007 12:10 PM
Silly question -T- Asthma 4 10-06-2004 09:46 AM
Acne Food Question - Is This OK To Eat, PLEASE Help Legend#14 Acne 68 06-06-2004 04:21 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



Machaon (78), Vyking (50), sjb (25), JJ (22), ladybud (18), started04 (15), rosier (9), Beefsteak (8), cvcman (8), Bob652 (6)

Site Wide Totals

teteri66 (1180), MSJayhawk (1013), Apollo123 (909), Titchou (856), janewhite1 (823), Gabriel (763), ladybud (755), midwest1 (670), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 02:01 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!